Does your daughter currently have some sort of treatment plan for her ADHD -- medication, counselor, coach, etc? This slideshow on adult ADHD , as well as these articles on treating adult ADHD , and this overview may have some information that could help -- they discuss diets, life/job coach opportunities, different therapies and much more. Please let us know how you are doing.View Thread
You may want to post your question over in our Women's Health Community -- the members there may have had an experience similar to yours and can offer advice or support. Here is some information on the Depo shot that I found. It lists irregular periods and spotting as possible side effects. If you have been bleeding non-stop for the entire time you have been on the shot (and are still now), it would be a good idea to make an appointment to see your gynecologist. He/She is best able to diagnose what is happening and provide proper treatment options after an exam.
I am sorry that you are having to go through this with your closest friend as I know that adhd has a profound effect not only on the person that has it but on friends and family as well. I am glad to hear that he is seeing a therapist as this should benefit him greatly.
This slideshow about adult adhd may give you some good insight into what your friend is experiencing, and why he is behaving in the ways that he is. Just being there for him and making it known that you are there if/when he wants to talk may be the only way that you can help him at this time (I know that it is frustrating to think that you may not be able to do more).
Here are some behavioral strategies that he may be working on with his therapist that could help strengthen his interpersonal skills and that you may be able to help him with once he is receptive to your help.
Hang in there, I am sure that he need a close friend right now even if he feels he needs to go through this on his own! Please let us know how you both are doing!
Have your fingertips always been darker, or is this a new occurrence? If the darker color is slightly blue, it could be due to a circulation problem, but there are many other possibilities. It is not possible to diagnose what is happening over the internet. Have you seen a doctor or dermatologist about your symptoms? If not, making an appointment to do so would be a good idea. You might also want to post your question in our Skin Problems and Treatments Community -- the member and our expert on that board may have more insight into what is causing your darker skin.
I am so glad that you were able to get your daughter in to see your doctor, and that they are being so thorough in trying to get to the bottom of her symptoms. I am sorry that her teacher doesn't seem to understand her needs at this time. Here are some articles that discuss ADHD in school and how you can best help your daughter at this time:
Hello ReadyFor30plus and welcome to the community!
First of all, congratulations on being so close to completing your graduate program! I understand how hard it can be to concentrate and focus on the task at hand when there are so many distractions out there. This slideshow has some good tips on improving concentration and covers those things you listed in your poll. Hope this helps!
You might be interested in this article about home treatment for headaches in children. I'm glad that you have found a treatment plan that is working for your daughter! With 5 kids I can only imagine how busy you must be, but it's also important to try and take some time for yourself -- you deserve it
As you mentioned, it is important to also take care of yourself when you are raising a child with ADHD. This article has some suggestions about taking care of yourself both physically and emotionally so that you are able to continue to provide your son with everything he needs to succeed.
Because you mention that it seems your son's medications are not working for him, and that they are having some adverse effects, it would be a good idea to discuss these things with your doctor if you haven't already done so. He/She may have some ideas of alternative treatment plans or medications that would work better for your son.
I also understand that it is sometimes not feasible to rework your child's entire diet, but you might try adding or limiting certain foods to see if they have an effect on his ADHD symptoms. As it says here , limiting the amount of simple sugars (candies, sugary foods, things made with white flour, etc) may help lessen your son's hyperactivity -- especially if you notice that he is easily affected by sugar. Adding high fiber foods like berries, whole grains and oatmeal may also help, while complex carbs like vegetables and fruits such as oranges, pears, and apples later in the day may help with sleep.
This article about ADHD in the workplace has some tips on how to find a job that is right for you, and ways to improve your odds of keeping that job. This slideshow about top concentration killers also has some information on things that may be hindering your work and solutions you can implement to avoid/fix the problem. I hope that some of these tips help!
I can only imagine how upsetting and scary it is to see your child suffering, and I think that your daughter is incredibly lucky to have your support. You are doing the absolute right thing by scheduling an appointment to speak with her doctor about what options are available to you.
Loss of appetite, dizziness, low energy and feeling as though you are going to throw up are all listed as possible side effects of Adderall. This article has tips for reducing ADHD medication side effects in adults, but I think that most could also be applied to your daughter's case. The nausea could be a result of taking the medication on an empty stomach, and the article says that dizziness is sometimes linked to too high of a dose.
I also found these articles that have to do with natural remedies for ADHD that you mentioned and that you might want to review with your doctor: